- Open Access
A Caccioppoli-type estimate for very weak solutions to obstacle problems with weight
© Hongya and Jinjing; licensee Springer. 2011
- Received: 3 March 2011
- Accepted: 17 September 2011
- Published: 17 September 2011
This paper gives a Caccioppoli-type estimate for very weak solutions to obstacle problems of the -harmonic equation with , where 1 < p < ∞ and w(x) be a Muckenhoupt A1 weight.
Mathematics Subject Classification (2000) 35J50, 35J60
- Caccioppoli-type estimate
- very weak solution
- obstacle problem
- Mucken-houpt weight
- -harmonic equation
for all balls B in R n .
The weighted Sobolev class W1,p(E, w) consists of all functions f, and its first generalized derivatives belong to L p (E, w). The symbols and are self-explanatory.
The function ψ is an obstacle, and θ determines the boundary values.
whenever and H comes from the Hodge decomposition (1.3).
The local and global higher integrability of the derivatives in obstacle problems with w(x) ≡ 1 was first considered by Li and Martio  in 1994, using the so-called reverse Hölder inequality. Gao and Tian  gave a local regularity result for weak solutions to obstacle problem in 2004. Recently, regularity theory for very weak solutions of the -harmonic equations with w(x) ≡ 1 have been considered , and the regularity theory for very solutions of obstacle problems with w(x) ≡ 1 have been explored in . This paper gives a Caccioppoli-type estimate for solutions to obstacle problems with weight, which is closely related to the local regularity theory for very weak solutions of the -harmonic equation (1.2).
where 0 < ρ < R < +∞ and C is a constant depends only on n, p and β/α.
The following lemma comes from  which is a Hodge decomposition in weighted spaces.
where γ depends only on p.
We also need the following lemma in the proof of the main theorem.
Since u - T k (u) is a very weak solution to the -obstacle problem, we derive, by
where c is the constant given by Lemma 2. This ends the proof of the main theorem.
The authors would like to thank the referee of this paper for helpful suggestions.
Research supported by NSFC (10971224) and NSF of Hebei Province (A2011201011).
- Heinonen J, Kilpeläinen T, Martio O: Nonlinear potential theory of degenerate elliptic equations. Dover Publications, New York; 2006.Google Scholar
- Li GB, Martio O: Local and global integrability of gradients in obstacle problems. Ann Acad Sci Fenn Ser A I Math 1994, 19: 25–34.MathSciNetGoogle Scholar
- Gao HY, Tian HY: Local regularity result for solutions of obstacle problems. Acta Math Sci 2004,24B(1):71–74.MathSciNetGoogle Scholar
- Iwaniec T, Sbordone C: Weak minima of variational integrals. J Reine Angew Math 1994, 454: 143–161.MathSciNetGoogle Scholar
- Li J, Gao HY: Local regularity result for very weak solutions of obstacle problems. Radovi Math 2003, 12: 19–26.Google Scholar
- Jia HY, Jiang LY: On non-linear elliptic equation with weight. Nonlinear Anal TMA 2005, 61: 477–483. 10.1016/j.na.2004.12.007MathSciNetView ArticleGoogle Scholar
- Giaquinta M, Giusti E: On the regularity of the minima of variational integrals. Acta Math 1982, 148: 31–46. 10.1007/BF02392725MathSciNetView ArticleGoogle Scholar
- Iwaniec T, Migliaccio L, Nania L, Sbordone C: Integrability and removability results for quasiregular mappings in high dimensions. Math Scand 1994, 75: 263–279.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.